MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Inflammation (1932)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following a toric implantable collamer lens (icl) implantation procedure on (b)(6) 2024, into the patients left eye (os), the patient presented with "suspected endophthalmitis" 18 days after implantation.The patient underwent bilateral sequential surgery.Diagnostic culture was not performed.The patient was prescribed treatment with frequent steroid drops.Per last visit on (b)(6) 2024 the issue is reported as resolved with the reported visual acuity to be: bcva & ucva 20/20.The lens remains implanted.The cause of the event was reported as unknown.
 
Additional Manufacturer Narrative
H6- investigation type code: 4110- lens work order search- no similar complaint event(s) within associated lots were found.H11- manufactuer narrative: a review of the device labeling was completed.Intraocular infection is identified in the labeling as a known potential adverse event following icl implantation.The dfu states a precaution (3): the lens must not be exposed to any solution other than normally used intraocular perfusion fluids (e.G., isotonic saline, bss, viscoelastic solutions, etc.).Endophthalmitis is a rare vision-threatening intraocular inflammation, most commonly due to exogeneous organisms introduced via ocular surgery, intravitreal injections, or trauma.See dfu warning: staar surgical icls are packaged and sterilized for single use only.Cleaning, refurbishment and/or resterilization does not apply to these instruments.If one of these instruments is reused after cleaning, refurbishment and/or resterilization, there is a high probability that the instrument has become contaminated, which may lead to endophthalmitis and inflammation.Given the onset of reported problem and resolution without cultures taken, an exact cause could not be determined as the event resolved and lens remains implanted.The event could be multifactorial in nature including patient and/or procedure related factors.(b)(4).
 
Additional Manufacturer Narrative
Additional data: h6: type of investigation code: 3331 device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key20147856
Report Number2023826-2024-03900
Device Sequence Number4275579
Product Code QCB
UDI-Device Identifier00840311328529
UDI-Public00840311328529
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberVTICMO 13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer11/17/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date11/20/2024
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK.; FOAM TIP PLUNGER (FTP), LOT# UNK.; MSI-PF, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexMale